Orbital myositis induced by alendronate: A case report.
Аннотация
BACKGROUND AND PURPOSE: Bisphosphonates are widely used, notably for osteoporosis treatment. Their common side effects are well known. However, they can trigger less common effects such as orbital inflammation. Here, the case is reported of an orbital myositis triggered by alendronate.
METHODS
This is a case report at an academic medical center. An orbital magnetic resonance imaging scan, a thoraco-abdominal computed tomography scan and blood sample analyses were performed.
RESULTS
A 66-year-old woman treated by alendronate for her osteoporosis was investigated. She developed an orbital myositis after the first intake. Neurological examination revealed a painful diplopia with decreased downward and adduction movements of the right eye and edema of the upper eyelid. Orbital magnetic resonance imaging showed an orbital myositis of the right eye. No other cause of orbital myositis was found than the alendronate intake. After alendronate arrest and a short course of prednisone, the symptoms resolved.
CONCLUSION
This case highlights that alendronate can cause an orbital myositis whose early diagnosis is of major importance because it is a treatable side effect.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.